A young, male, lepromatous leprosy patient with a severe necrotizing erythema nodosum leprosum reaction treated with prolonged oral steroids and thalidomide developed pleuritis that was caused by a rare opportunistic pathogen, Nocardia farcinica. This organism was resistant to most antibiotics but was susceptible to amikacin and minocyline. During the course of treatment the patient developed severe gastritis which necessitated the removal of clofazimine and the inclusion of an H2 receptor antagonist. Bilateral steroid-induced cataracts needed surgical correction. This case is being presented for its rare opportunistic bacterial infection and for the multiple complications which made treatment difficult.
|Original language||English (US)|
|Number of pages||4|
|Journal||International Journal of Leprosy and Other Mycobacterial Diseases|
|State||Published - Nov 28 2001|
ASJC Scopus subject areas